The Vestibular Migraine & Secondary Hydrops Community
Read our welcome post, user support wiki & visit our member recommended products page

How do you know you've got to the right dose of Ami?


#1

hi James!
wanted to ask u about ami again as it seems to have worked so well for u (touch wood) because I’ve only started it 2 days back on 10mg at night
I’m also stopping the propranolol I couldn’t deal with the side effects any longer as I reached 160mg I started having really bad insomnia and irregular heart beats and for some reason it made the spinning while I was laying down absolutely horrible. just so much panic.

since starting ami (only 2 days now) I do actually feel better its almost like it calmed my brain down finally. but then again comes the question, when do I know I’m on the right dose and for how long should I wait before I can see actual results?

would really appreciate ur insight on this


My journey to Hell ... and (almost) back.
#2

Appreciating I’m not ‘James’, sorry to hear you are having to quit Propranolol. I’d been advised to run Ami with the Propranolol. Good luck with the changeover. Ami is supposed to work quicker, within four weeks I read recently but some, James indeed, saw improvement within days and wasn’t a high dose even then. Helen


#3

hi Helen!
so great to hear from u :smiley:
hope u’re doing well …Iwpyod have liked to do them both together but unfortunately lately I felt like I just couldn’t handle the side effects anymore. it felt like I was getting all the nasty things without the benefit…I mean not to say it hasnt done me any good , it pretty much made me functional again but I cant continue at that dose , and lower ones werent working.
as for ami, I’m hopeful that it will be the one
I just wanna find something that works n I can tolerate . its my 3rd med so far sigh


#4

Well i was told if the Propranolol was helping but not enough to add in the ami, low dose up to 30mg/daily and then if I could tolerate the Ami to reduce the Propranolol. So, I wouldn’t be too tempted to quit Propranolol in a hurry, can’t you just lower it for now. One trouble could be quite often if you go back to a drug being used as preventative a second time, it doesn’t work at all. The two do go together well it seems. Unfortunately I have contraindications for Ami otherwise I would have tried it. Helen


#5

unfortunately I was on propranolol previous to this trial but at that time I decidedto take it for migraine headache prevention although I was having dizziness but I didnt know I had MAV back then. I was on 60mg n doing well but after a while it gave me insomnia and fast Heart beats for some reason so I had to stop it. so as this is already my second trial maybe it wont benefit me as much and so I’m conflicted whether I should keep at at a lower dose or stop it all together


#6

Obviously I wasn’t aware of that. Um. Difficult one that to decide. Nothing’s very straightforward with MAV though is it. It’s about time they got up some MAV specific drugs I reckon. Whole thing’s a pain really. I’m drinking peppermint herbal tea as I type this. Caffeine free! I love it about as much as I love swallowing Propranolol pills but needs must I suppose. Have you tried Pizotifen, or are you in US where I don’t believe it’s available. Helen


#7

Good question Dina!

What I did was to keep going up until I felt more, rather than less dizzy, which happened pretty quickly - @30mg (which I reached by end of “month 2” of the drug) I became more dizzy not less. I suppose I could have persevered on 30mg and might have got used to it, but I didn’t want to exacerbate the side effects so remained on the minimum I felt was working - 20mg.

Best of luck with it :slight_smile:


#8

umm no medication is no issue here. it’s just about the choice. umm not sure about trying pizotifen at this time, wanna give ami a chance as so many ppl have had success with it n I’ll see how it goes


#9

ahaa I see
but for how long did u wait on the initial 1pmg dose before u titrated up? n how did u know thts the max benefit ur gonna get ?


#10

10mg first month, 20mg second month.

I wish I’d started the 20mg sooner tbh.


#11

so u titrate up based on what? symptoms or just purely on the every 4 weeks rule?


#12

Go up until you feel worse, not better (but watch out for natural relapses of the illness and don’t blame Ami for those). The month spans are just to give your brain and body time to catch up and adjust a little (otherwise you could go up 10mg a day, but that may not work out very well!)

I would repeatably feel dizzier at 30mg than 20mg, so stuck to 20mg.


#13

yeh I’m gonna try to stay at the west dose possible
I believe u felt improvement within the first few days right? I think I’m feeling the same effects at 10mg it’s been 4 days so far. so u increased after a month to get even more relief?


#14

Yes Dina that sounds like a good plan.

Glad it’s already helping you :+1:t2::slightly_smiling_face:


#15

hopefully it’ll continue to do even better :grin:


#16

so yesterday was a bad day for me…out of nowhere it was alot of head pressure and ear pain , balance was ok but that was never an issue really, and of course a couple of episodes of spinning vertigo . can’t really pinpoint any triggers had some cheese but it doesnt usually make me go off that much . I’m worried that its because I stopped the propranolol quickly (was on it for 6 months and for the last 3 I was on 120-150mg)

have u had any similar experiences when u were starting out on ami?


#17

Could be because the Propranolol is wearing off. Withdrawal should be spread over 10-14 days I’ve read but I was told to get off it at the same speed I got on it (which in my case would be 10mg every five/seven days) to avoid side effects if/when I ever do. Quite how they manage it where there are serious side effects, I’ve no idea. Wherever Propranolol does/doesn’t do treating MAV, it slows the pulse and that needs time to adjust. Helen


#18

Hi, sorry you’ve had a relapse. No, Ami really only made things better. It’s nowhere near a silver bullet though so expect fluctuating symptoms in any case (but I found it made things significantly better)

I don’t think Ami would be responsible for increased ear pain and head pressure.


#19

Have to agree. I think it’s much more a question of the reduced Propranolol can no longer keep these symptoms at bay, and the Ami dose is not yet high enough or hasn’t been in the system long enough to cover.


#20

yeh for sure I havent been on it for long enough. I just wanted to see if anyone has experienced this while on ami? like good days and then bad days in between? I know it wasnt responsible for the “relapse” but I mean once you feel like it’s working does it kinda decrease then improve again?